North Dakota, 2005

Hail in North Dakota, June 8, 2005

June 8, 2005 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 8, 2:00 PM CST, 2 hours 35 minutes earlier.

Area forecast discussion, Jun 8, 2:00 PM CST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 PM CDT WED JUN 8 2005

.SHORT TERM...
AN UPPER LOW IS EXITING THE REGION TO THE NORTHEAST...BUT IT WILL
LEAVE SOUTHWEST FLOW IN ITS WAKE THAT WILL CONTINUE INTO SUNDAY.
SLIGHT RIDGING WILL OCCUR OVER THE SOUTHEAST PART OF THE CWA TONIGHT
AND EARLY THURSDAY.  THE PROXIMITY OF AN UPPER TROUGH OVER THE
NORTHWEST WILL MAINTAIN A CHANCE OF CONVECTIVE PRECIP. THEN SHORT
WAVES WILL MOVE THROUGH THE CWA FRIDAY AND SATURDAY FOR A CONTINUING
CHANCE OF SHOWERS AND THUNDERSTORMS.

.LONG TERM...
SHORTWAVE TROUGH WILL BRING CHANCE OF PRECIPITATION ON SUNDAY
AND THE EASTERN AREAS OF THE FORECAST REGION MONDAY...OTHERWISE
ZONAL FLOW PATTERN DEVELOPS LATE MONDAY INTO TUESDAY WITH A BROAD
UPPER RIDGE BUILDING OVER THE AREA BY MIDWEEK RESULTING IN DRIER
AIR AND SEASONAL TEMPERATURES THROUGH THE LONG TERM.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE

&&

LM/RGT
Hazardous weather outlook, Jun 8, 3:53 AM CST, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
453 AM CDT WED JUN 8 2005

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-090951-
ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN-
EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN-
MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER-
PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD-
WELLS-WILLIAMS-
INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN...
DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN...
WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON...
HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT...
BEACH AND ASHLEY
453 AM CDT WED JUN 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Jun 8, 12:24 PM CST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
124 PM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 PM     TORNADO          5 NE FORT YATES         46.14N 100.56W
06/07/2005                   EMMONS             ND   PUBLIC

            REPORTED NEAR HIGHWAY 1804

0945 PM     TSTM WND GST     NAPOLEON                46.50N 99.77W
06/07/2005  60 MPH           LOGAN              ND   CO-OP OBSERVER

1010 PM     HAIL             5 N WISHEK              46.33N 99.56W
06/07/2005  0.75 INCH        LOGAN              ND   CO-OP OBSERVER

            50 MPH WINDS AND 2.40 INCHES OF RAINFALL

1055 PM     TSTM WND GST     ELLENDALE               46.00N 98.52W
06/07/2005  60 MPH           DICKEY             ND   CO-OP OBSERVER

            REPORTED ONE TREE DOWN

1200 AM     TSTM WND GST     BERLIN                  46.38N 98.49W
06/08/2005  70 MPH           LAMOURE            ND   CO-OP OBSERVER

            12 INCH DIAMTER TREE DOWN AND ABOUT 1 INCH OF RAINFALL

&&

VJENSEN
Local storm report, Jun 8, 2:05 PM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
305 PM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             FORT YATES              46.09N 100.63W
06/07/2005  0.75 INCH        SIOUX              ND   EMERGENCY MNGR

            RAINFALL OF 2.50 TO 3.00 INCHES

&&

VJENSEN
Local storm report, Jun 8, 3:04 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
404 PM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             3 SSW STRASBURG         46.09N 100.18W
06/07/2005  1.00 INCH        EMMONS             ND   EMERGENCY MNGR

            NICKEL TO QUARTER SIZE HAIL FELL IN AN AREA FROM
            WESTFIELD TO STRASBURG. IT WIPED OUT THE SUNFLOWER CROP.
            2 FOOT DRIFTS OF HAIL AFTER STORM ENDED. HAIL ALSO
            KNOCKED OUT SOME WINDOWS.

0850 PM     TSTM WND GST     2 N LINTON              46.30N 100.23W
06/07/2005  70 MPH           EMMONS             ND   EMERGENCY MNGR

&&

VJENSEN

The radar

The Aberdeen radar (KABR), 62 km away, was scanning. The volume nearest the first event began at 22:35 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Dickey

When
June 8, 4:35 PM CST to 4:40 PM CST
Where
Dickey County, Forbes
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
45.950, -98.783

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451854.